MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH

BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH
Model Number M00545000
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: (b)(6) university.Block h6: imdrf device code a0401 captures the reportable event of brush detachment.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6), 2023.During the procedure, the tip of the biliary brush was damaged and had a gap while the patient was being treated for upper abdominal discomfort.However, the tip was not detached and did not fall inside the patient.The procedure was completed using another rx cytology brush.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2023.During the procedure, the tip of the biliary brush was damaged and had a gap while the patient was being treated for upper abdominal discomfort.However, the tip was not detached and did not fall inside the patient.The procedure was completed using another rx cytology brush.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: healthcare facility name: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of brush detachment.Block h6: investigation results: the returned rx cytology brush was analyzed and showed that the working length was kinked.A functional test was performed and attempted to extend the brush out of the sheath; however, it would not extend due to several kinks found in the working channel.The reported event was not confirmed.No manufacturing deviations were found in the manufacturing process that could determine the reported event of brush detached.However, the technique applied to the device and excessive force could have contributed to the working length being kinked.Based on the analysis, adverse event related to procedure was selected as the most probable root cause for this complaint.

Brand Name
RX CYTOLOGY BRUSH
Common Device Name
ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18333141
Report Number3005099803-2023-06633
Device Sequence Number8424965
Product Code FDX
UDI-Device Identifier08714729268628
UDI-Public08714729268628
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K930348
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2025
Device Model NumberM00545000
Device Catalogue Number4500
Device Lot Number0030801626
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight77 KG